Loperamide addiction withdrawal journey need support - Part 24

By gbread · Apr 7, 2015 · ·
  1. JDog, (by the way you ROCK!!!);)

    Reading your journal and also RoadDoggy's has truly saved my life. The first one I found was a google search on MadMargaret's blog. THAT's the one that got me to stop. That's the one I found after abruptly stopping cold turkey from loperamide. I had no clue what was about to happen and honestly 2-3 days later, the sh^% hit the f-ing fan. Just like you described.

    Cold Turkey from @ 40-50 pills a day of loperamide can bring you to your knees...or like you said....a fetal position for REAL.

    So I went to the ER, still NOT knowing why I was sick. (I thought it was the flu) I know. I know. Well, it dawned on me later....'you know, you DID just stop taking that loperamide....wonder if THAT's what this is' DUHHH how embarrassing. But anyways, the ER doctor just looked at me like, I was a NUT. You took what? Why? Really, G you're lucky to be ALIVE!

    So I went home and BAM -Thank God another desperate search brought me here....to your journal and others. Thank GOD.

    AND just for experimentation, I am completing my SLOW TAPER all the way to crumbs. And I'll document it here. Please guys, don't leave me hanging! I need you all so BAD NOW!!!!!!!

    btw - Where is everybody? Havent heard from friends here in a day or two. Thinking of you all!

    Much Love and Kick ^*$!!!! GBread.:eek:


    ---yes, I am now cursing a lot. I don't do it in real life, but G%%$$ F%$Kng SH%$ Loperamide!!!!!!

    gbread added 142 Minutes and 0 Seconds later...

    Today has been a weird up and down in my loperamide withdrawal journey.

    Someone said, pain is the touchstone to all spiritual growth. Really. Well, I am growing spiritually for sure. Going to meetings has really opened my eyes to life. I have been running and hiding I suppose for several years now. Running from what? Reality. Life. Pain. Fear. Grief, for sure.

    I never liked pain. Probably why I'm in slow tapering of this loperamide. I am a wimp, for sure. But I am waking up slowly, the more I'm clean and sober. I'm waking up to many things, some are great like the birds singing, the azaleas blooming, enjoying my family. Other things, not so good. Sometimes I feel panic, because I realize that so much time has passed, things that I've missed, that I checked out of. And I see how many years have flown by, and I feel so old, and so foolish for wasting so much time.

    Anyone ever feel like this?

    Like there's been this emptiness inside, this quest for something. AA says it's a longing for union with God. Which God, well that is up to me, they say. The God of my understanding. Something loving and powerful has been helping me, I do know that. I haven't done this on my own. I wouldn't be here clean and sober, I know, not of my own choice. I wouldn't even be trying.

    I am not like many of you guys, who are just determined and disciplined and strong enough to taper and get off these drugs. I am weak and fragile when it comes to chemicals that alter my mind. I always have been. Many of you seem to just have this inner strength. I admire those of you.

    I am so tired of struggling with this dependency on loperamide. Will I ever be normal again? Was I ever normal? Not really. But at least I used to love life and care. I used to really care. I know. I know I can act like I have it together, sometimes cheerful, hopeful. But really, I am frightened. I am scared of not succeeding and being a failure.

    gbread added 857 Minutes and 21 Seconds later...

    Day 16: Gave in and took 15 loperamide 2mg tablets. this morning.

    Yep. Sitting here crying and hesitating on posting this.

    I cannot lie to you guys. I feel like a traitor.
    I know it's MY journey and MY body, but I still feel like I let you down.

    15... Went up from 4 FOUR. After ALL this WORK!!!!!

    Slept 3 hours last night and felt like sh#$.
    Got to feeling so bad this morning, just did it. Didn't think about it. Just did it.

    Now, what do I do now?

    I have no choice but to keep going? Now what do I do with my taper? Do I just go right back to 4 a day?

    Someone please help!!!

Comments

  1. Jungledog
    Gbread,

    Ok first you are not alone and all the feelings and concerns you have are normal. We all feel lonely and trapped. We all abused drugs to numb ourselves.

    Next, this process is not about physical "weakness." We all have different pain thresholds for sure but this adventure is more mental than anything. You need to BELIEVE you are strong enough to get clean. That is the battle. The physical part is transient. It passes. You need to think yourself clean.

    Lastly, return to your taper. Loperamide stays in your system for days. So when you cut the dose you feel the cut 3-5 days later. If you are miserable,you have 2 choices since you do not want cold turkey. #1 Slow down the taper. Drop the dose by 2 pills every 5-7 days and get prescriptions for gabapentin and clonidine to provide some comfort. #2 You can order kratom and jump off the loperamide with kratom to cushion the fall. Then you taper the kratom. Many will argue you will just switch addictions but loperamide causes heart problems and kratom does not.

    Do what works best for you. There is no one path. It is just a journey that we each take. Love to you.

    Jungledog added 6 Minutes and 3 Seconds later...

    Oh and I would resume the taper at a dose where you feel somewhat ok. What I mean is you need to move fast enough to keep tapering but slow enough that you can tolerate it. If you move so fast that you feel lousy, you will slip and relapse as you did today. It is a difficult balance. You can do it.
To make a comment simply sign up and become a member!